My Husband was in the Hospital for Ventricular Tachycardia (he has a pacemaker) and they put him on the Amiodarone drip for a few days, which helped. They gave him the full dose after he came off the drip that morning, but they never gave him the Metoprolol in the hospital. He took his first dose of the Metoprolol this evening at around 7:30pm and he felt fine until now (it is 1:00am). He's going on about how his heart is racing but he doesnt feel anything else, no chest pain, no shortness of breath. He's a little hot but other than that he says he feels fine. Could this be a side effect of the Metoprolol interacting with the Amiodarone, or could he have overexerted himself by going up the stairs too many times. He's basically been on 95% bedrest since Monday night and it is now Wednesday.
The simple answer is NO, increased heart rate will not result from a drug interaction between metoprolol and amiodarone, but due to his medical history this hardly matters. Is it possible to make a bed for him on the first floor? Unnecessary exertion is typically unadvised for heart patients following discharge.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ventricular Tachycardia - If you have VT do you sometimes feel like you are going to get it and then
Updated 5 Oct 2009 • 1 answer
Updated 21 Jan 2013 • 3 answers
Updated 23 Apr 2015 • 4 answers
Updated 17 Feb 2016 • 1 answer
Posted 15 Nov 2018 • 0 answers